MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE +; SEE H10

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE +; SEE H10
Model Number 200-62-09
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer d10.Concomitants: (b)(6), 200-02-32 - three peg patella 32mm; (b)(6), 204-04-22 - trapezoid tibial tray sz 1f/2t, 2f/2t; (b)(6), 230-03-02 - optetrak asy,cr cemented femoral, sz 2.There is no other information available.This event was initially reported under mfr#1038671-2016-00661 on 12 oct 2016.This report now with the electronic complaint handling system due to receipt of additional information.
 
Event or Problem Description
Revision operative report on (b)(6) 2016- postoperative diagnosis: aseptic loosening with polyethylene wear of a right total knee arthroplasty.Right knee revision of all components.Patient was revised to competitor¿s devices.It appeared as though the polyethylene had fully been worn through in the posterior aspect.She had posterior subluxation as well as rotational deformity and what appeared to be lucencies around both the medical tibial baseplate and the medial condyle.There were not any parameters indicating an infection.There was a significant amount of metallosis and black scar synovial tissue.Sterile dressing was applied, there were no complications in the case.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6.No device was returned for evaluation; the reported event was confirmed by review of radiograph images provided.The review identified that based on the dates from the radiographs provided, initial post-operative images and pre-revision surgery images were provided.The radiographs appear to show wear of the medial posterior articular surface of the tibial insert.This is consistent with the wear observed on the returned tibial insert.As shown in the pre-revision radiograph, the femoral component appears to be articulating posteriorly, which is consistent with the "posterior subluxation" reported.This may be due to joint instability.Instability following a knee replacement surgery is a leading cause of revision.This condition is defined as abnormal and/or excessive displacement of the prosthetic devices, which may lead to pain, swelling, excessive flexion/extension, and component failure.Factors related to instability can be categorized as patient-specific, technique-specific, or implant-related.Patient factors include, but are not limited to, bone or tissue disease, rheumatoid arthritis, ligament damage, and obesity.Additionally, patients may experience changes to their soft tissue over time which may result in instability.As for technique, component positioning, size, and type are critical to ensure a proper joint line, device alignment, and joint tension through range of motion.Excess bone resection, tibial slope, or rotational mismatch between the femoral and tibial components can all lead to instability.During surgery, preventative measures such as the use of a posterior stabilized component in patients with a non-functioning pcl and gap balancing through soft tissue releases or reconstruction can be performed.Device related failures often associated with instability are prosthesis wear and loosening.Diagnosing instability can be performed based on patient symptoms and physical testing.Indicators include abnormal gait, hyperextension, pain and swelling, or increased motion.Radiographs can also be used to look for ligament laxity or device related issues such as prosthesis wear, loosening, and malalignment which may be present in the event of instability.Treatment will depend on the reason for instability.In minor cases, a knee brace and rehabilitation may resolve the issue.However, in most cases of chronic or secondary instability, revision surgery is required.This may entail restoring the joint line through use of augments, increasing the thickness of the tibial inserts to increase tension, soft tissue releases for gap balancing, utilizing constrained components, correcting implant alignment, and/or replacing worn or loose components.Operative notes and/or medical records were not provided for review of usage/technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from the reported loosening, dislocation, and prosthesis wear.Failure of the cement used to secure the femoral and/or tibial component to the respective bone, may have led to loosening at the cement-implant and/or cement-bone interface; however, this cannot be confirmed.The posterior subluxation/dislocation may have been due to joint instability.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, excessive posterior slope, third body wear, patient-related conditions, instability, or any combination of these possibilities.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h11.The complaint device was evaluated, and the reported event was not confirmed.The evaluation identified that based on the dates from the radiographs provided, initial post-operative images and pre-revision surgery images were provided.The radiographs appear to show wear of the medial posterior articular surface of the tibial insert.This is consistent with the wear observed on the returned tibial insert.As shown in the pre-revision radiograph, the femoral component appears to be articulating posteriorly, which is consistent with the "posterior subluxation" reported.This may be due to joint instability.Instability following a knee replacement surgery is a leading cause of revision.This condition is defined as abnormal and/or excessive displacement of the prosthetic devices, which may lead to pain, swelling, excessive flexion/extension, and component failure.Factors related to instability can be categorized as patient-specific, technique-specific, or implant-related.Patient factors include, but are not limited to, bone or tissue disease, rheumatoid arthritis, ligament damage, and obesity.Additionally, patients may experience changes to their soft tissue over time which may result in instability.As for technique, component positioning, size, and type are critical to ensure a proper joint line, device alignment, and joint tension through range of motion.Excess bone resection, tibial slope, or rotational mismatch between the femoral and tibial components can all lead to instability.During surgery, preventative measures such as the use of a posterior stabilized component in patients with a non-functioning pcl and gap balancing through soft tissue releases or reconstruction can be performed.Device related failures often associated with instability are prosthesis wear and loosening.Diagnosing instability can be performed based on patient symptoms and physical testing.Indicators include abnormal gait, hyperextension, pain and swelling, or increased motion.Radiographs can also be used to look for ligament laxity or device related issues such as prosthesis wear, loosening, and malalignment which may be present in the event of instability.Treatment will depend on the reason for instability.In minor cases, a knee brace and rehabilitation may resolve the issue.However, in most cases of chronic or secondary instability, revision surgery is required.This may entail restoring the joint line through use of augments, increasing the thickness of the tibial inserts to increase tension, soft tissue releases for gap balancing, utilizing constrained components, correcting implant alignment, and/or replacing worn or loose components.Operative notes and/or medical records were not provided for review of usage/technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from the reported loosening, dislocation, and prosthesis wear.Failure of the cement used to secure the femoral and/or tibial component to the respective bone, may have led to loosening at the cement-implant and/or cement-bone interface; however, this cannot be confirmed.The posterior subluxation/dislocation may have been due to joint instability.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, excessive posterior slope, third body wear, patient-related conditions, instability, or any combination of these possibilities.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 2, 9MM, SLOPE +
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
kate jacobson
MDR Report Key17066863
Report Number1038671-2023-01241
Device Sequence Number6094844
Product Code JWH
UDI-Device Identifier10885862041029
UDI-Public10885862041029
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2013
Device Model Number200-62-09
Device Catalogue Number200-62-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer12/15/2025
12/15/2025
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date01/05/2026
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale